Alert archive / Arkansas / Flash Flood Warnings in 2009
Flash Flood Warning 192, NWS Memphis, TN
NWS Memphis, TN issued this flash flood warning at Sep 18, 2009, 6:09 AM CDT for Lee County, St. Francis County, Arkansas. It was in force for 3 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 18, 2009, 6:09 AM CDT (11:09 UTC)
- Expired
- Sep 18, 2009, 9:15 AM CDT
- In force
- 3 hr
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Flood severity
- None
Counties Lee County, AR, St. Francis County, AR
The radar
The Memphis radar (KNQA), 106 km from the middle of the area, began a volume at 11:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 18, 8:00 AM CDT | FLASH FLOOD | 6 S Forrest City, AR | ALL FOUR LANES OF HIGHWAY 1 BETWEEN FORREST CITY AND MARIANNA ARE FLOODED AND IMPASSABLE. |
| Sep 18, 8:00 AM CDT | FLASH FLOOD | Forrest City, AR | NUMEROUS COUNTY ROADS ARE FLOODED THROUGHOUT ST. FRANCIS COUNTY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 111 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 11.2 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 482 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 473 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- 61 m²/s²
- 0-3 km storm-relative helicity
- 86 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KMEG 181109
FFWMEG
ARC077-123-181415-
/O.NEW.KMEG.FF.W.0192.090918T1109Z-090918T1415Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
609 AM CDT FRI SEP 18 2009
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
LEE COUNTY IN EASTERN ARKANSAS...
ST. FRANCIS COUNTY IN EASTERN ARKANSAS...
* UNTIL 915 AM CDT
* AT 609 AM CDT...DOPPLER RADAR ESTIMATES 1 TO 3 INCHES OF RAINFALL
HAS OCCURRED OVER THE PAST 3 HOURS. SHOWERS AND THUNDERSTORMS WILL
PRODUCE AN ADDITIONAL 1 TO 3 INCHES OF RAIN OVER THE NEXT 3 HOURS.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO FORREST
CITY...HUGHES...MADISON...MARIANNA AND PALESTINE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
.DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT FLASH FLOODING ONLY...CALL 1 800 4 3 2 0 8 7 5.
&&
LAT...LON 3501 9110 3501 9105 3514 9104 3514 9039
3480 9052 3480 9055 3476 9054 3465 9058
3466 9106 3473 9106 3474 9111 3487 9110
3489 9113
$$2 follow-up statements
000
WGUS74 KMEG 181314
FFSMEG
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
810 AM CDT FRI SEP 18 2009
ARC077-123-181415-
/O.CON.KMEG.FF.W.0192.000000T0000Z-090918T1415Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LEE AR-ST. FRANCIS AR-
810 AM CDT FRI SEP 18 2009
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 915 AM CDT FOR ST.
FRANCIS AND LEE COUNTIES...
AT 810 AM CDT...DOPPLER RADAR ESTIMATES 3 TO 5 INCHES OF RAINFALL HAS
OCCURRED OVER THE PAST 3 HOURS.
THE ARKANSAS DEPARTMENT OF EMERGENCY MANAGEMENT REPORTED THAT
HIGHWAY 1 BETWEEN FORREST CITY AND MARIANNA IS IMPASSABLE DUE TO
HIGH WATER. NUMEROUS COUNTY ROADS ARE FLOODED ACROSS ST. FRANCIS
COUNTY.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO FORREST
CITY...HUGHES...MADISON...MARIANNA AND PALESTINE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
.MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE
INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE
USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS
POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING
FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
&&
LAT...LON 3501 9110 3501 9105 3514 9104 3514 9039
3480 9052 3480 9055 3476 9054 3465 9058
3466 9106 3473 9106 3474 9111 3487 9110
3489 9113
$$000
WGUS74 KMEG 181412
FFSMEG
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
912 AM CDT FRI SEP 18 2009
ARC077-123-181422-
/O.EXP.KMEG.FF.W.0192.000000T0000Z-090918T1415Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LEE AR-ST. FRANCIS AR-
912 AM CDT FRI SEP 18 2009
...THE FLASH FLOOD WARNING WILL EXPIRE AT 915 AM CDT FOR ST. FRANCIS
AND LEE COUNTIES...
THE HEAVY RAINFALL WHICH PROMPTED THE WARNING HAS DIMINISHED ACROSS
THE WARNED AREA. THUS THE FLASH FLOOD WARNING HAS BEEN ALLOWED TO
EXPIRE.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO FORREST
CITY...HUGHES...MADISON...MARIANNA AND PALESTINE.
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
LAT...LON 3501 9110 3501 9105 3514 9104 3514 9039
3480 9052 3480 9055 3476 9054 3465 9058
3466 9106 3473 9106 3474 9111 3487 9110
3489 9113
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this flash flood warning went out at Sep 18, 4:11 AM CDT, 1 hour 58 minutes earlier.
Area forecast discussion, Sep 18, 4:11 AM CDT, 1 hour 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
411 AM CDT FRI SEP 18 2009
.DISCUSSION...
ANOTHER NIGHT...ANOTHER ROUND OF HEAVY RAIN MOVING THROUGH
PORTIONS OF THE AREA. LOOKS LIKE A CLOUDY AND WET PATTERN WILL
PERSIST THROUGH MUCH OF NEXT WEEK. WILL CONTINUE THE FLASH FLOOD
WATCH FOR THE ENTIRE FORECAST AREA TODAY...LATER SHIFT MAY NEED TO
EXTEND INTO SATURDAY.
EARLY THIS MORNING...HEAVY RAIN WAS AFFECTING NORTHWEST MS AS A
SMALL COMPLEX OF THUNDERSTORMS PUSHED NORTHWESTWARD THROUGH THIS
AREA. PRECIPITABLE WATER VALUES ACROSS THE MIDSOUTH ARE BETWEEN
1 1/4 AND 2 INCHES. THE UPPER LEVEL LOW THAT HAS AFFECTED THE
MIDSOUTH WAS THE PAST SEVERAL DAYS WAS CENTERED OVER NORTHERN LA
THIS MORNING. THE LOW WAS BEGINNING TO WEAKEN SOMEWHAT AND BECOME
AN OPEN WAVE.
FOR TODAY...THE UPPER LEVEL LOW OVER NORTHERN LA WILL PUSH
EASTWARD INTO CENTRAL MS AS IT CONTINUES TO WEAKEN. THE LOW WILL
CONTINUE TO INTERACT WITH A VERY MOIST AND SLIGHTLY UNSTABLE
ATMOSPHERE ACROSS THE MIDSOUTH. THIS WILL RESULT IN SHOWERS AND
THUNDERSTORMS ACROSS MOST OF THE REGION WITH LOCALLY HEAVY
DOWNPOURS. WITH THE GROUND SATURATED IN MOST LOCATIONS FROM RECENT
HEAVY RAIN...FLASH FLOODING REMAINS POSSIBLE.
THE REMNANTS OF THE UPPER LEVEL LOW WILL MOVE NORTHWARD INTO THE
MIDSOUTH SATURDAY. THE REMNANTS OF THE LOW AND ANOTHER UPPER LEVEL
LOW OVER AZ/NM THIS MORNING WILL GRADUALLY BECOME ABSORBED BY A
BROAD UPPER LEVEL LOW OVER THE SOUTHERN PLAINS OVER THE WEEKEND.
AS A RESULT...VERY MOIST AND UNSTABLE AIR WILL CONTINUE TO PUSH
INTO THE MIDSOUTH WITH A CONTINUATION OF SHOWERS AND
THUNDERSTORMS. LATER SHIFTS MAY NEED TO EXTEND THE FLASH FLOOD
WATCH INTO SATURDAY.
ON SUNDAY...LOW PRESSURE OVER THE SOUTHERN PLAINS OPENS UP AND
PUSHES NORTHEASTWARD AS A SHORT WAVE LEAVING THE MIDSOUTH IN BROAD
SOUTHWEST FLOW ALOFT THAT PERSIST INTO MONDAY. THE ATMOSPHERE WILL
BECOME MORE UNSTABLE WITH PERHAPS A LITTLE MORE SUN. COULD BE A
FEW STRONG THUNDERSTORMS BY SUNDAY OR MONDAY...BUT DEPENDS ON HOW
MUCH SUN WE RECEIVE.
BY TUESDAY...A CLOSED AND STRONG UPPER LEVEL LOW DIGS FROM THE
NORTHERN PLAINS INTO THE CENTRAL PLAINS. THIS PLACE THE MIDSOUTH
IN INCREASINGLY STRONG SOUTHWESTERLY FLOW ALOFT. MEANWHILE...A
COLD FRONT IS FORECAST TO PUSH TOWARD THE AREA. PREFER THE SLOWER
GFS OVER THE ECMWF WITH THE SOUTHWEST FLOW ALOFT...AND EVEN THE
GFS MAY BE PUSHING THE FRONT TOO FAR EASTWARD TOO FAST. THINK THE
FRONT WILL STALL SOMEWHERE ACROSS THE MIDSOUTH...JUST NOT SURE
WHERE ATTM. POPS MAY NEED TO BE RAISED IN LATER FORECASTS
DEPENDING ON WHERE THE FRONT STALLS...AND HEAVY RAIN MAY ALSO
OCCUR AGAIN. A FEW STRONG THUNDERSTORMS ARE ALSO POSSIBLE AHEAD OF
THE FRONT. NOT SURE THE MODELS PRESENTLY HAVE A GOOD HANDLE ON THE
MOVEMENT OF THE FRONT AND POTENTIAL FOR MORE HEAVY RAIN.
JCL
&&
.AVIATION...
06Z TAFS
CUT OFF UPPER LEVEL LOW CENTERED ACROSS NORTHERN LOUISIANA CONTINUES
TO BRING BANDS OF SCATTERED RAIN SHOWERS WITH AN OCCASIONAL
ISOLATED THUNDERSTORM TO NORTH MISSISSIPPI AND PORTIONS OF
SOUTHWEST TENNESSEE AS OF 05Z. WILL KEEP MENTION OF THUNDER OUT OF
TAFS FOR THE OVERNIGHT HOURS AS OVERALL COVERAGE EXPECTED TO BE
VERY LOW BUT WILL CONTINUE TO CARRY VCSH FOR MUCH OF THE TAF AND
INCLUDED VCTS FOR AFTER 18Z FRIDAY FOR MEM AND TUP. VFR CONDITIONS
EXPECTED TO DETERIORATE TO MVFR BETWEEN 06-08Z THEN DOWN TO IFR
CONDITIONS AFTER 10Z WITH LIGHT DRIZZLE. CONDITIONS EXPECTED TO
IMPROVE AFTER 14Z. WILL CONTINUE TO MONITOR TRENDS FOR THE
POTENTIAL OF LIFR CONDITIONS DEVELOPING OVERNIGHT.
CJC
&&
.PRELIMINARY POINT TEMPS/POPS...
MEM 81 70 81 71 / 80 50 70 50
MKL 79 68 80 69 / 80 50 70 50
JBR 79 67 78 68 / 60 40 70 50
TUP 82 70 82 71 / 80 60 70 50
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...FLASH FLOOD WATCH THROUGH THIS EVENING FOR CLAY-CRAIGHEAD-
CRITTENDEN-CROSS-GREENE-LAWRENCE-LEE AR-MISSISSIPPI-
PHILLIPS-POINSETT-RANDOLPH-ST. FRANCIS.
MO...FLASH FLOOD WATCH THROUGH THIS EVENING FOR DUNKLIN-PEMISCOT.
MS...FLASH FLOOD WATCH THROUGH THIS EVENING FOR ALCORN-BENTON MS-
CALHOUN-CHICKASAW-COAHOMA-DESOTO-ITAWAMBA-LAFAYETTE-LEE MS-
MARSHALL-MONROE-PANOLA-PONTOTOC-PRENTISS-QUITMAN-
TALLAHATCHIE-TATE-TIPPAH-TISHOMINGO-TUNICA-UNION-YALOBUSHA.
TN...FLASH FLOOD WATCH THROUGH THIS EVENING FOR CARROLL-CHESTER-
CROCKETT-DECATUR-DYER-FAYETTE-GIBSON-HARDEMAN-HARDIN-
HAYWOOD-HENDERSON-HENRY-LAKE-LAUDERDALE-MADISON-MCNAIRY-
OBION-SHELBY-TIPTON-WEAKLEY.
&&Hazardous weather outlook, Sep 18, 4:36 AM CDT, 1 hour 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 436 AM CDT FRI SEP 18 2009 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-191100- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 436 AM CDT FRI SEP 18 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TODAY AND TONIGHT A FLASH FLOOD WATCH REMAINS IN EFFECT FOR THE MIDSOUTH TODAY. NUMEROUS SHOWERS AND THUNDERSTORMS WILL REPEATEDLY MOVE OVER THE WATCH AREA WITH VERY HEAVY RAINFALL RATES. SEVERAL INCHES OF RAIN WILL BE POSSIBLE OVER THESE AREAS WHICH MAY LEAD TO FLASH FLOODING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A THREAT FOR LOCALLY HEAVY RAINFALL WILL CONTINUE OVER THE MIDSOUTH INTO AT LEAST THE MIDDLE OF NEXT WEEK. PLEASE CONTINUE TO MONITOR THE LATEST FORECASTS FOR ADDITIONAL INFORMATION CONCERNING THE THREAT OF HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... STORM SPOTTERS...EMERGENCY MANAGEMENT...AND LAW ENFORCEMENT OFFICIALS ARE ENCOURAGED TO REPORT ANY FLOODING TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MEMPHIS. JCL
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 18, 4:24 AM CDT | Flash Flood Warning | MEG | Phillips | 3 hr |
| Sep 18, 6:00 AM CDT | Flash Flood Warning | MEG | Phillips | 3 hr |
| Sep 18, 9:53 AM CDT | Flash Flood Warning | MEG | Crittenden | 3 hr |
Nearby
Flash Flood Warnings in Arkansas, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.